MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 18IN 7-0 D/A TG140-8; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 18IN 7-0 D/A TG140-8; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J546G
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).H6 component code: g07002 - device evaluation pending.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.* can you identify the lot number of the product used? * what is the procedure name and date? * please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep).* please perform and document the follow-up attempt for product return.Please document the shipment tracking number in the notes or rmao sections.The following information was obtained: -lot number of (b)(4).: unk => tpmetc.D4: udi: the manufacturing date and the expiration date are currently not available.Therefore, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.During the procedure it was reported by a sales rep that, the product was supposed to be a double-armed suture, but one side of the needle was not in.It was not a control release needle.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested but unavailable: what is the procedure name and date?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.Additional h6 component code: g07002 unable to investigate further additional h3 investigation summary: the product was returned to ethicon for evaluation.One needle-suture outside its packaging were received for analysis.Product code j546g.This product code is double armed.Upon visual inspection of the received sample, it was observed that the suture on only one extreme needle was attached, while a correct insertion mark was noted on the other extreme.Due to the condition is not possible to determine if, a needle was no placed in the folder.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Although no conclusion could be reached regarding the cause of the reported event, as part of ethicon's quality process, all devices are manufactured, inspected, and released to approved specifications.Further monitoring of complaint information will be performed for potential safety signals through complaint trending as part of post-market surveillance.

Brand Name
VCL CT BRD VIO 18IN 7-0 D/A TG140-8
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21245931
Report Number2210968-2025-00992
Device Sequence Number18268988
Product Code GAM
UDI-Device Identifier10705031041097
UDI-Public(01)10705031041097(17)281130(10)TPMETC
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ546G
Device Lot NumberTPMETC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer02/05/2025
02/05/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date03/04/2025
03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown